Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On global minimizers for a variational problem with long-range interactions


Author: Rustum Choksi
Journal: Quart. Appl. Math. 70 (2012), 517-537
MSC (2010): Primary 49S05; Secondary 49M30, 35K30, 35K55, 74N15
DOI: https://doi.org/10.1090/S0033-569X-2012-01316-9
Published electronically: May 24, 2012
MathSciNet review: 2986133
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Energy-driven pattern formation induced by competing short and long-range interactions is common in many physical systems. In these proceedings we report on certain rigorous asymptotic results concerning global minimizers of a nonlocal perturbation to the well-known Ginzburg-Landau/Cahn-Hilliard free energy. We also discuss two hybrid numerical methods for accessing the ground states of these functionals.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 49S05, 49M30, 35K30, 35K55, 74N15

Retrieve articles in all journals with MSC (2010): 49S05, 49M30, 35K30, 35K55, 74N15


Additional Information

Rustum Choksi
Affiliation: Department of Mathematics and Statistics, McGill University, Montreal, Canada
Email: rchoksi@math.mcgill.ca

DOI: https://doi.org/10.1090/S0033-569X-2012-01316-9
Keywords: Global minimizers, long-range interactions, diblock copolymers
Received by editor(s): January 15, 2012
Published electronically: May 24, 2012
Dedicated: Dedicated to Constantine M. Dafermos on the occasion of his 70th birthday
Article copyright: © Copyright 2012 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society